MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Overheating of Device (1437); Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.Patient information - no patient involvement reported.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the heartmate ipad did not turn on despite being fully charged.The ipad was able to be turned on one hour later but was warm to the touch.Later in the day, multiple attempts were made to turn on the heartmate touch ipad, but it did not turn on and function.Multiple attempts were made to restart the device with no success.
 
Additional Manufacturer Narrative
Section d9 correction.Manufacturer's investigation conclusion: the reported event of the screen of the heartmate touch (serial number: (b)(6)) not turning on was confirmed via investigation of the returned tablet.The reported event of the tablet being warm to the touch was not able to be confirmed.The unit returned in unremarkable physical condition, however, when the unit was powered on, it was noted that information was not being displayed as intended.The screen intermittently displayed some information, but eventually, the screen stopped working and remained off, confirming the reported event.Information was no longer displayed on the screen, and no further troubleshooting was able to be attempted.Throughout testing, the temperature of the tablet was measured, and it remained within specification for the duration of testing.No physical damage on the heartmate touch tablet was noted.The root cause could not be conclusively determined via this analysis.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.Heartmate 3 instructions for use (ifu) (rev.G) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) explain the operation of the heartmate touch system, including how to set up the heartmate touch communication system for use.Heartmate 3 instructions for use (ifu) (rev.G) chapter "equipment storage and care" describe how to care for, store, and clean all equipment, including the heartmate touch tablet.Heartmate 3 instructions for use (ifu) (rev.G) chapter 1 "introduction" informs the user to contact abbott for assistance if there are any questions after reading the manual.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the cause of the device being hotter than normal was unknown.No patient was involved.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22523003
Report Number2916596-2025-04675
Device Sequence Number8058521
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)211115
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number8412379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/22/2025
08/12/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/08/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown